Skip to Content
home > return to last page


Kathleen Alligood


Office: Mason Hall, Room D205D

Phone: (703) 993-1101

Fax: (703) 993-1491



  • Ph.D., 1979. University of Maryland

  • M.S., 1974, University of Maryland

  • B.A., 1970, George Washington University


  • Nonlinear dynamics and topology, with an emphasis on global bifurcations and chaos

Recent Publications

  • Rotation intervals for chaotic sets, with J. Yorke, Proceedings of the Amer. Math. Soc. 126, No. 9 (1998), 2805--10

  • Outer Tangency Bifurcations of Chaotic Sets, with E. Ott, C. Robert, and J. Yorke, Phys. Rev. Lett. 80 (1998), 4867--70

  • Continued fractions hierarchy of rotation numbers in planar dynamics, with C. Robert, T. Sauer, Phys. Rev. Lett. 83 (1999), 3629-32

  • Explosions of chaotic sets, with E. Ott, C. Robert, and J. Yorke, Physica D, 2000

  • Explosions: Global Bifurcations at Heteroclinic Tangencies, with E. Sander and J. Yorke, in Ergodic Theory and Dynamical Systems, 2002

  • A Three--Dimensional Crisis: Crossing Bifurcations and Unstable Dimension Variability, with E. Sander and J. Yorke, submitted to Phys. Rev. Lett.


  • Chaos: An Introduction to Dynamical Systems, with T. Sauer and J. Yorke.  Springer--Verlag: New York. 1996



Department Home